MAUDE Adverse Event Report: COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k101450.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cantata 2.5 superselective microcatheter was used for a transarterial embolization procedure in an unknown patient.During the procedure, the microcatheter broke into two parts while putting it into the vessel.The physician was required to "use tools" to remove the distal part of the catheter from the vessel.As reported, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was received on 11aug2019 that states "the doctor used tools to move the part of cantata out which was in the patient, and then used other microcatheter to complete the procedure." this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and supplier investigation, were conducted during the investigation.One device was returned for investigation.Inspection of the returned device noted only a portion of the catheter shaft was returned.The proximal end of the shaft was separated.The proximal hub and strain relief were note returned.The separated end of the shaft appeared crimpled, out of round, and jagged.The distal end of the tubing was not damaged.Approximately 97.4 cm was returned for investigation, which suggests that about 3.6 cm of tubing was not returned.Biomatter was observed along he shaft.Kinks were noted at 42 cm, 45 cm, 58.5 cm, and 88.5 cm from the proximal point of separation.Dimensional analysis of the catheter shaft's outer diameter confirmed that it was within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Proper inspection activities are in place to identify the failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.There is no evidence to suggest there is nonconforming product in house or out in the field.Since the microcatheter is a supplied component, a supplier investigation was initiated in response to this failure mode.The supplier reviewed the specifications, device history record for the complaint lot, as well as the 10 most recently manufactured lots, for the device.All reviewed lots tensile strengths at the beginning and end of the shifts passed the requirement per cook specifications and iso standards.The supplier concluded that the complaint deficiency was not confirmed.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that component failure, without manufacturing or design deficiency contributed to the failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 29aug2019.

Brand Name
CANTATA 2.5 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8873352
Report Number1820334-2019-01958
Device Sequence Number2742795
Product Code KRA
UDI-Device Identifier10827002545318
UDI-Public(01)10827002545318(17)210604(10)9169136
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberN/A
Device Catalogue NumberMCS-2.5-NT-135-15-HP
Device Lot Number9169136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/11/2019
10/17/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/29/2019
10/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;